Review: could Spironolactone cause Weight gain (Weight increased)?
Summary: Weight gain is found among people who take Spironolactone, especially for people who are female, 60+ old, have been taking the drug for 2 - 5 years, also take medication Furosemide, and have Cardiac disorder.
We study 25,375 people who have side effects while taking Spironolactone from FDA and social media. Among them, 628 have Weight gain. Find out below who they are, when they have Weight gain and more.
You are not alone: join a mobile support group for people who take Spironolactone and have Weight gain >>>
Spironolactone has active ingredients of spironolactone. It is often used in acne. (latest outcomes from 26,448 Spironolactone users)
Weight gain has been reported by people with depression, high blood pressure, bipolar disorder, pain, high blood cholesterol. (latest reports from 76,592 Weight gain patients)
On Feb, 11, 2015: 25,366 people reported to have side effects when taking Spironolactone. Among them, 628 people (2.48%) have Weight Gain.
Time on Spironolactone when people have Weight gain * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Weight gain||15.15%||21.21%||12.12%||12.12%||33.33%||3.03%||3.03% |
Age of people who have Weight gain when taking Spironolactone * :
|Weight gain||0.52%||0.87%||1.04%||2.09%||6.61%||25.57%||16.00%||47.30% |
Severity of Weight gain when taking Spironolactone ** :
|least||moderate||severe||most severe |
|Weight gain||5.88%||11.76%||76.47%||5.88% |
How people recovered from Weight gain ** :
|while on the drug||after off the drug||not yet |
|Weight gain||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Cardiac disorder (52 people, 8.28%)
- Obesity (49 people, 7.80%)
- Fluid retention (44 people, 7.01%)
- Muscle spasms (36 people, 5.73%)
- Feeling jittery (35 people, 5.57%)
Top co-used drugs for these people * :
- Furosemide (246 people, 39.17%)
- Lasix (199 people, 31.69%)
- Aspirin (192 people, 30.57%)
- Digoxin (157 people, 25.00%)
- Lisinopril (150 people, 23.89%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of spironolactone and weight gain on
Do you have Weight Gain while taking Spironolactone?
You are not alone! Join a mobile support group:
- support group for people who take Spironolactone and have Weight Gain
- support group for people who take Spironolactone
- support group for people who have Weight Gain
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Spironolactone, Weight gain
You may be interested at these reviews (Write a review):
- Complera weight gain
Switched from Atripla to Complera about 4 months ago due to neuronal toxicity. Started Complera and gained over twenty pounds in a month and continue to gain. I have always been thin with a very high metabolism. Now I have to watch ever single thing I eat.
- Terbinafine hydrochloride
I would not reccomend this at all. I was described this drug 6months ago. Bad side effects still ongoing rapid weight gain and water retention in putting on 2 stone in less than 6months. No menstrual in ya year Bloatingin the face arms legs and gut. Been to the doctors said nothing can be done so how much longer can you put up with ffeeling like this.should not be prescribed. Makes you feel dreadfull.
- Lyrica varied widely
I was prescribed Lyrica for treatment of chronic pain. It was ineffective, but it knocked out the symptoms of interstitial. However, it also caused rapid weight gain (I went from 110 to 130 lbs. in just a few weeks) and my ankles started to swell. The pain doctor advised me to discontinue the drug, but the urologist suggested lowering the dose. I did, and the swelling went down. I weighed myself daily and watched what I ate, and my weight returned to normal within a month. Subsequently, I continued taking the lower dose and had no further problems. Then I developed severe spinal stenosis, and my dosage of Lyrica was increased to six 75 capsules daily, in addition to 480 mg of morphine sulphate. I tolerated the Lyrica well. After surgery, however, my ankles began to swell again, and although I didn't have a problem with weight gain, I developed a bright red rash from ankles to knees. I dropped the dosage of Lyrica to 50 mg twice daily, and had no further side effects. The rash simply disappeared, with no damage to the skin. Following the surgery, I was able to titrate off morphine completely. I continue to take Lyrica twice daily. It doesn't seem to affect pain (I still ache a bit, as I have degenerative changes in all joints) but it does dampen peripheral neuropathy, which I experience both in my toes and balls of my feet. It also dampens the neuropathy in my forehead, where I had four surgeries to remove a malignant melanoma. I have had no side effects other than those mentioned, and find it interesting the I could tolerate a high dosage of Lyrica prior to surgery, but after surgery could not, and that adverse side effects varied not only with the dosage but with my own physical condition. I don't find it to be highly effective in treating neuropathy, but it does still the tingling enough to let me sleep and take my mind off the condition.
- Abnormal orgasm after likely caused by taking spironolactone
I was taking Spironolactone to assist with hairloss for approx 7 years. Although the drug did help to stop hair falling out it also caused abnormal orgasm and after 12 months of not taking the drug I am still unable to climax normally. My doctor cannot give me a full explanation for this.
- Crestor side effects (1 response)
I'm a vegetarian all my life , very athletic, I work out a lot , I run. In the last year or two My cholesterol seems to go high, my primary Doctor knows that I go for the healthy stuff so he advice a couple of things. But unfortunately nothing woks so he put me on Crestor, it has been a really bad experience, my menstrual periods don't come normal anymore, or sometimes it takes two or three months to come back again. I have hot flashes day or night, and the last one is that I'm gaining weight. I'm not sure what to do, any pill will give you side effects, I never read side effects. I'm 100% percent this is not coincides is real an is happening to me.
More reviews for: Spironolactone, Weight gain
Comments from related studies:
From this study (5 months ago):
Have gained 40+ pounds in 8months! Very little movement causes Severe head & face sweating & shortness of breath. Face gets heated & red for no reason while at rest.
From this study (1 year ago):
Gained 20 pounds in the past six months
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.